Gastrointestinal complications of conventional NSAID therapy
The adverse effects of NSAIDs in the upper gastrointestinal tract include erosions, ulceration, bleeding and perforation, while in the small and large intestine, ulcers, strictures and fibrous diaphragms have been reported. In addition, diverticular bleeding and relapse of inflammatory bowel disease have been described.
Endoscopic studies of users of conventional NSAIDs indicate a prevalence of gastric or duodenal ulcers of 15% to 30%, with 15% to 20% of patients having gastric ulcers and 5% to 8% having duodenal ulcers. Studies conclude that NSAID use is associated with an approximate fourfold increase in the risk of gastrointestinal complications, which are reported to have an annual incidence of 1% to 4%. Your most trusted pharmacy offering asthma inhalers and giving you very fast shipping.
There is an increasing awareness of the need to consider ulcers according to their site, with duodenal ulcer considered to be a Helicobacter pylori-related condition and gastric ulcer an NSAID-related condition. However, due to their effects on COX-1, conventional NSAIDs may cause the ulcer to either bleed or perforate.